# SDR 96ZZZX465

- Difficulty date: December 11, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N66955
- Make and model: Cessna 152
- Aircraft serial: 15281690
- System (JASC): 8010 · Engine Cranking
- Part: Contactor
- Part number: S1577A1
- Condition: Failed
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT STARTED ENGINE FOR TAKEOFF.  STARTER CONTACTOR WELDED IN THE 'ON' POSITION.  WHEN PILOT RELEASED KEY, STARTER CONTINUED TO RUN UNTIL BURNED UP.  PILOT WAS NOT AWARE OF CONDITION.  SUBMITTER STATED THIS IS A FAIRLY COMMON OCCURRENCE WITH 24V STARTERS ON CESSNAS WITH LYCOMING ENGINES.  IT ALWAYS DESTROYS THE STARTER, AND SOMETIMES THE ALTERNATOR AND BATTERY.  SUGGEST FUNCTION LIGHT BE INSTALLED IN CIRCUIT.
